(Sophisticated) Stable Sets in Exchange Economies

Posted: 13 Oct 2006

See all articles by Joseph Greenberg

Joseph Greenberg

McGill University - Department of Economics

Xiao Luo

affiliation not provided to SSRN

Reza Oladi

Utah State University - College of Business - Department of Economics

Benyamin Shitovitz

University of Haifa - Department of Economics

Abstract

Within the framework of (pure) exchange economies, we demonstrate that the von Neumann and Morgenstern stable set in the allocation space may differ from that in the corresponding utility space. Following Harsanyi (1974, Management Sci. 20, 1472-1495), we then define the notion of the sophisticated stable set and establish an equivalent theorem: like the core, the sophisticated stable set in the allocation space coincides with that in the utility space. We also show that the sophisticated stable set has the desirable property of individual rationality.

JEL Classification: D51, C70, C71

Suggested Citation

Greenberg, Joseph and Luo, Xiao and Oladi, Reza and Shitovitz, Benyamin, (Sophisticated) Stable Sets in Exchange Economies. Games and Economic Behavior, Vol. 39, pp. 54-70, 2002. Available at SSRN: https://ssrn.com/abstract=935953

Joseph Greenberg

McGill University - Department of Economics ( email )

855 Sherbrooke Street West
Montreal, QC H3A 2T7
Canada

Xiao Luo (Contact Author)

affiliation not provided to SSRN ( email )

No Address Available

Reza Oladi

Utah State University - College of Business - Department of Economics ( email )

3530 Old Main Hill
Logan, UT 84322-3530
United States

Benyamin Shitovitz

University of Haifa - Department of Economics ( email )

Haifa 31905
Israel

Register to save articles to
your library

Register

Paper statistics

Abstract Views
567
PlumX Metrics